1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Flu jab side effects

Discussion in 'Type 1 Diabetes' started by Juicyj, Nov 18, 2013.

  1. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,629
    Likes Received:
    6,875
    Trophy Points:
    198
    Hi all,

    I had my jab on Friday and steadily over the weekend I've become more poorly with body aching, head aches, coughing, hot flushes, and a very poor sleep. I wanted to find out if any other type 1's have experienced the same and how long did it take for it to wear off and what I could take ? It actually feels like flu and my BG is hovering around 10.

    I've had it before but never felt so ill !

    Juicy
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,623
    Trophy Points:
    278
    Just had mine a fortnight ago, didn't have any symptoms that you describe although bg was slightly higher than normal for a day after.

    It could have been coincidental and you were coming down with a cold or flu anyway before you had the jab, either way if you don't feel right ring your gp surgery and ask for advice or book an appointment, needless to say if your bg is high you need to increase your insulin to compensate until you feel better again.

    Hope you better soon JuicyJ!
     
  3. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    342
    Trophy Points:
    103
    It's not unusual to have symptoms from the flu jab. It's very individual
    Hana
     
  4. Brandon1*

    Brandon1* · Active Member

    Messages:
    34
    Likes Received:
    2
    Trophy Points:
    28
    My son had his flu jab and his sugars went high around 15-19
     
  5. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,629
    Likes Received:
    6,875
    Trophy Points:
    198
    Thanks for the feedback.

    I went to see the pharmacist last night and he told me it takes up to 12 days for it to get into the system so in the meantime I could still get flu, thankfully it's not though and although I've got a bad cough, it's getting better each day. Just have never felt so poorly after a jab before.

    Still better than getting flu though !
     
  6. clifton90

    clifton90 Type 1 · Active Member

    Messages:
    35
    Likes Received:
    0
    Trophy Points:
    26
    I was sick!! And sugar levels shot massively high for a day!
     
  7. SugarPlums

    SugarPlums Type 1 · Active Member

    Messages:
    28
    Likes Received:
    2
    Trophy Points:
    43
    Have had annual flu jabs for years without effect. Earlier this month had the jab and felt as rough as a rhino's bottom for a few days with subsequent high BG.
     
  8. jeves

    jeves · Well-Known Member

    Messages:
    60
    Likes Received:
    0
    Trophy Points:
    26
    I work for Boots pharmacy and have type 1 had no side effects at all and would recommend it to everyone!

    Sent from my KFTT using DCUK Forum mobile app
     
  9. lacey1

    lacey1 · Well-Known Member

    Messages:
    152
    Likes Received:
    164
    Trophy Points:
    63
    Felt like i had the flu for a good few days after mine but think its worth it
    The pharmacist did say i would have no side affects just wish they wouldn't lie as would help with work and being rough

    Sent from the Diabetes Forum App
     
  10. jeves

    jeves · Well-Known Member

    Messages:
    60
    Likes Received:
    0
    Trophy Points:
    26
    A lot of it is psychology cause your expected to be ill I believe

    Sent from my KFTT using DCUK Forum mobile app
     
  11. lacey1

    lacey1 · Well-Known Member

    Messages:
    152
    Likes Received:
    164
    Trophy Points:
    63
    I expected to well thought i would feel great after it as it would strengthen my immunity so disagree its in your head

    Sent from the Diabetes Forum App
     
  12. lacey1

    lacey1 · Well-Known Member

    Messages:
    152
    Likes Received:
    164
    Trophy Points:
    63
  13. Brandon1*

    Brandon1* · Active Member

    Messages:
    34
    Likes Received:
    2
    Trophy Points:
    28
    My son is newly diagnosed and only 10 so I dont think it was psychotic at that age and know he has developed a chest infection which is making his bm high around 22
     
  14. lizdeluz

    lizdeluz Type 1 · Well-Known Member

    Messages:
    1,305
    Likes Received:
    1,910
    Trophy Points:
    178
    I had my flu jab yesterday. Sore arm, aching all over really badly, feel like I'm aged 150 and high blood sugar this afternoon for no good reason. I blame the flu jab but I can't prove it, and, silly me, I still think it's worth it. :D
     
  15. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,629
    Likes Received:
    6,875
    Trophy Points:
    198
    I didn't actually think it would make me poorly so disagree it's psychological. The last time I had it I was a bit feverish for a few days but definitely not like this time. That's why I've been slightly stunned at how ill I actually feel !

    Everyone is different, but the benefit if having it certainly out weighs the disadvantage of getting flu, so I hope my comments don't put anyone else off having it.
     
  16. Brandon1*

    Brandon1* · Active Member

    Messages:
    34
    Likes Received:
    2
    Trophy Points:
    28
    My son now has a chest infection since having the flu jab and that is now playing havoc with his sugars he is now bms of 20-23

    Sent from my ST26i using DCUK Forum mobile app
     
  17. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,629
    Likes Received:
    6,875
    Trophy Points:
    198
    Hi Brandon - mine has now turned into a chesty cough that's keeping me awake most of the night.

    Are you checking your son for ketones ? Also do you know how to calculate correction doses for getting his BG down ?

    Let me know if you need any help as done DAFNE so have the sick day rules.

    :thumbup:
     
  18. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,976
    Likes Received:
    1,102
    Trophy Points:
    178
    I think you must be right jeves as there is nothing in a flu inoculation that can give you a cold or the flu, in fact id go further and say that most people that say they get flu have never experienced how debilitating the flu really is, anyone can catch a cold at any time but a cold is not the flu.

    had my flu jab a couple of weeks ago now with no problems just like the other 5 times I've had it. The injection can sometimes cause a small ache for a day or so but this can happen with any injection I'm not sure why but it does.
     
    • Like Like x 2
  19. Brandon1*

    Brandon1* · Active Member

    Messages:
    34
    Likes Received:
    2
    Trophy Points:
    28
     
  20. Brandon1*

    Brandon1* · Active Member

    Messages:
    34
    Likes Received:
    2
    Trophy Points:
    28
    My child his ten how can it be in his mind was me and him dreaming when his sugars where high and then a chest infection

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook